MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959480
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Insufficient Information (4580)
Date of Event 10/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol sepramesh ip(device #1).An additional emdr was submitted to represent the bard/davol ventralight st(device #2) should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol sepramesh ip and ventralight st on (b)(6) 2018 and/or (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against the both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2017) is considered to be a best estimate.Updated fields: a2, a4, b3, b4, b5, b6, b7, d4 (product catalog no., corporate lot no., udi no., expiry date), d.6a (date of implant), d.6b (date of explant), g3, g6, h2, h4, h6, h10 this supplemental emdr represents the bard/davol sepramesh ip(device 1).An additional supplemental emdr was submitted to represent the bard/davol ventralight st w/echo (device 2) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol sepramesh ip and ventralight st on (b)(6) 2018 and/or (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against the both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2018 - patient was diagnosed with umbilical ventral hernia thereby underwent open repair with the implant of sepramesh ip (device 1).Per op notes, "an incision was made to the umbilicus, a sepramesh ip (device 1) was placed using prolene sutures." (b)(6) 2019 - patient was diagnosed with incarcerated ventral hernia thereby underwent robotic-assisted laparoscopic repair with the removal of mesh (device 1) and implant of ventralight st mesh using echo ps (device 2).Per op notes, "lysis of adhesions was performed.The previous mesh (device 1) was displaced to the hernia sac, part of the displaced old mesh was removed.A ventralight st mesh using echo ps (device 2) was placed into the abdominal cavity.".

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11433389
Report Number1213643-2021-01478
Device Sequence Number3777010
Product Code FTL
UDI-Device Identifier00801741031816
UDI-Public(01)00801741031816(17)200128(10)HUBZ1039
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2020
Device Catalogue Number5959480
Device Lot NumberHUBZ1039
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight118 KG